Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 117, NWS Jackson, MS

April 13, 2016Noxubee County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 13, 2016, 9:23 AM CDT for Noxubee County, Mississippi. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2016, 9:23 AM CDT (14:23 UTC)
Expired
Apr 15, 2016, 8:23 AM CDT
In force
47 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Noxubee River at Macon (MCNM6).

Action stage
27 ft
Minor stage
28 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

293 
WGUS44 KJAN 131423
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
923 AM CDT WED APR 13 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Noxubee River At Macon affecting Noxubee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC103-140351-
/O.NEW.KJAN.FL.W.0117.160413T1423Z-160414T0351Z/
/MCNM6.1.ER.000000T0000Z.160413T1800Z.160413T2151Z.NO/
923 AM CDT WED APR 13 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Noxubee River At Macon
* until this evening.
* At  9:00 AM Wednesday the stage was 26.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will crest at 26.9 feet around 2pm this 
  afternoon.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Noxubee River 
Macon          26  26.9 Wed 09 AM  24.3  24.7  21.2 26.9 2pm today          


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
4 follow-up statements
252 
WGUS84 KJAN 131524
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1024 AM CDT WED APR 13 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC103-142124-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T1845Z/
/MCNM6.1.ER.000000T0000Z.160414T1200Z.160415T1245Z.NO/
1024 AM CDT WED APR 13 2016

...Flood Warning extended until Friday afternoon...

The Flood Warning continues for
  The Noxubee River At Macon
* until Friday afternoon.
* At 10:00 AM Wednesday the stage was 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 28.3 feet by 
  tomorrow morning. 

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Noxubee River 
Macon          26  27.0 Wed 10 AM  28.3  26.1  22.6  28.3 07 AM 04/14


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
344 
WGUS84 KJAN 140123
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
823 PM CDT WED APR 13 2016

...The Flood Warning continues for the following rivers in 
Mississippi...

  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC103-150125-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T0125Z/
/MCNM6.1.ER.000000T0000Z.160414T0600Z.160414T1925Z.NO/
823 PM CDT WED APR 13 2016


The Flood Warning continues for
  The Noxubee River At Macon
* until Thursday evening.
* At  8:00 PM Wednesday the stage was 28.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 28.7 feet by just
  after midnight tonight. The river will fall below flood stage by 
  tomorrow afternoon.
* Impact...At 28.0 feet...Farm land near the river begins to flood.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Noxubee River 
Macon          26  28.3 Wed 08 PM  27.8  21.7  16.7  28.7 01 AM 04/14


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
732 
WGUS84 KJAN 141550
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1050 AM CDT THU APR 14 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur.  Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC103-151021-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T1021Z/
/MCNM6.1.ER.000000T0000Z.160414T0815Z.160415T0421Z.NO/
1050 AM CDT THU APR 14 2016

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Noxubee River At Macon
* until late tonight.
* At 10:00 AM Thursday the stage was 28.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river has crested ane will fall below 
  flood stage by tonight.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Noxubee River 
Macon          26  28.2 Thu 10 AM  24.4  18.4  14.6 Crested  


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
127 
WGUS84 KJAN 150124
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
824 PM CDT THU APR 14 2016

...The Flood Warning continues for the following rivers in Mississippi...

  Noxubee River At Macon affecting Noxubee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC103-151323-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T1323Z/
/MCNM6.1.ER.000000T0000Z.160414T0815Z.160415T0723Z.NO/
824 PM CDT THU APR 14 2016

...Flood Warning extended until Friday morning...

The Flood Warning continues for
  The Noxubee River At Macon
* until Friday morning.
* At  7:00 PM Thursday the stage was 27.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage by just after midnight tonight.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Noxubee River 
Macon          26  27.2 Thu 07 PM  25.0  20.6  17.2    Falling          


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 13, 4:36 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Apr 13, 4:36 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT WED APR 13 2016

.DISCUSSION...
SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...THE MAIN WEATHER PLAYER
OVER THE NEXT COUPLE DAYS WILL BE A SLOW MOVING UPPER LOW CURRENTLY
OVER THE SOUTHERN PLAINS, WHICH WILL HELP KEEP RAIN CHANCES AROUND
THROUGH THE END OF THE WEEK AS IT PUSHES TOWARD THE MIDSOUTH.

BUT FIRST, CONSIDERABLE MAINLY HIGH CLOUDINESS HAS SPREAD ACROSS THE
REGION THIS MORNING AHEAD OF AN ADVANCING SURFACE TROUGH/WEAK LOW
PRESSURE SYSTEM (SPURRED ON BY THE UPPER LOW) PUSHING ALONG THE TX
COAST. A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS CURRENTLY
ACCOMPANYING THIS DISTURBANCE. THE COLD FRONT THAT PUSHED THROUGH THE
REGION YESTERDAY HAS BECOME RATHER NEBULOUS, WITH THE COASTAL
BAROCLINIC ZONE PERHAPS BEING A MORE NOTABLE FEATURE AT THIS POINT.
THE DISTURBANCE WILL RIDE ALONG THIS BAROCLINIC ZONE TODAY, TAKING
THE BRUNT OF THIS CONVECTION SOUTH OF THE CWA. HOWEVER, CONSIDERABLE
SHOWERS AND PERHAPS A STORM OR TWO ALONG THE NORTHERN SIDE OF THE
COMPLEX WILL MOVE ACROSS THE AREA, WITH THE GREATEST RAIN CHANCES
SOUTH OF I-20 AND PARTICULARLY ALONG THE HWY 84/98 CORRIDOR. THIS
MAIN WAVE OF ACTIVITY SHOULD BE EAST OF THE AREA BY EARLY AFTERNOON,
BUT ADDITIONAL ISOLATED TO SCATTERED SHOWERS ARE EXPECTED THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT AS ADDITIONAL FORCING
REMAINS OVER THE REGION. A FEW STORMS CANNOT BE RULED OUT AS HEIGHTS
FALL/MID LEVEL LAPSE RATES INCREASE.

ANOTHER MORE NOTABLE DISTURBANCE WILL PIVOT AROUND THE SLOW MOVING
UPPER LOW TOMORROW, BRINGING ADDITIONAL OPPORTUNITIES FOR SHOWERS
AND THUNDERSTORMS. THE GENERAL THEME WILL BE FOR SLIGHTLY GREATER
RAIN CHANCES FARTHER EAST IN THE AREA DUE TO THE ORIENTATION OF THE
UPPER LOW AND SHORTWAVE...AND SLIGHTLY BETTER UPPER DIVERGENCE IN
THAT AREA. SURFACE TRAJECTORIES ACROSS MOST OF THE CWA WILL REMAIN
OUT OF THE EAST THROUGH THURSDAY, ALLOWING FOR ONLY MODEST AIRMASS
MODIFICATION. HOWEVER, THE SOUTH HALF OF THE AREA COULD EASILY SEE
DEWPOINTS EDGE BACK UP INTO THE MID 60S (THEY ARE ALREADY NEAR 60
NOW)...HELPING TO PROVIDE WEAK SURFACE BASED INSTABILITY DURING THE
DAY. IN ADDITION, MID LEVEL LAPSE RATES WILL LIKELY REMAIN STEEPER
WITH THE UPPER LOW REMAINING NEARBY. FOR NOW, DEEP LAYER SHEAR
APPEARS IT COULD BE MARGINAL IN THAT AREA, MAKING THE POTENTIAL FOR
SEVERE STORMS QUESTIONABLE. SPC HAS HIGHLIGHTED A MARGINAL RISK ON
THE LATEST DAY 2 OUTLOOK FOR PORTIONS OF THE PINE BELT. AT THIS
POINT, A SEVERE WEATHER THREAT WILL NOT BE ADDED HWO, BUT DEPENDING
ON HOW THINGS EVOLVE, LATER SHIFTS MAY NEED TO ADD A LIMITED THREAT
OVER SOME PORTION OF THE CWA. /DL/

.LONG TERM (FRIDAY THROUGH TUESDAY)...AN ACTIVE SOUTHERN STREAM
RESPONSIBLE FOR UNSETTLED WEATHER IN THE NEAR TERM WILL LOSE STEAM AS
WE GO THROUGH THE LONG RANGE FORECAST PERIOD. FROM FRIDAY INTO THE
WEEKEND...A CONVOLUTED UPPER LEVEL PATTERN IS FORECAST BY GLOBAL
MODELS TO MORPH FROM A REX BLOCK TO AN OMEGA BLOCK...AND THEN BACK TO
A HIGHER-LATITUDE REX BLOCK EARLY NEXT WEEK. AFTER A POTENTIALLY WET
FRIDAY...EXPECTATIONS ARE FOR A MOSTLY DRY AND MILD WEATHER REGIME
OVER THE ARKLAMISS FOR THE WEEKEND INTO EARLY NEXT WEEK.

THE SLOW-MOVING UPPER LEVEL TROUGH CENTERED OVER MS ON FRIDAY WILL
CONTINUE TO BRING SHOWER CHANCES...BUT WITH ONLY ~100-200 J/KG
MUCAPE TO WORK WITH AT MOST...DO NOT EXPECT THUNDERSTORMS TO BE
PREVALENT. AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK
THIS WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED
ALONG THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED
WITH THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD
CONDITIONS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO
MONDAY...BUT CYCLONIC FLOW AND PERTURBATIONS ASSOCIATED WITH A LARGE
UPPER LOW CENTERED OVER THE DESERT SOUTHWEST MAY EVENTUALLY INFRINGE
UPON THE ARKLAMISS AND INCREASE RAIN CHANCES...ESPECIALLY ALONG/WEST
OF THE MS RIVER AS WE GO INTO TUESDAY. /EC/

&&

.AVIATION...VFR CONDITIONS WITH MID/HIGH CLOUDS PREVAIL ACROSS THE
REGION THIS EARLY MORNING, BUT CIGS WILL FALL TO MVFR AT SITES
GENERALLY ALONG AND SOUTH OF I-20 TODAY AS A COMPLEX OF SHRA/TSRA
PUSH ALONG THE GULF COAST. VCTS WILL BE POSSIBLE AT HBG/PIB DURING
THE DAY WITH THIS ACTIVITY. SCT SHRA WILL BE POSSIBLE FARTHER NORTH
BEGINNING LATER THIS MORNING AND CONTINUING THROUGH THE REMAINDER OF
THE TAF PERIOD. SOME TS WILL ALSO BECOME POSSIBLE LATER TONIGHT AND
CONTINUING INTO THURSDAY. MVFR (POTENTIALLY FALLING TO IFR) CIGS
WILL LIKELY SPREAD NORTHWARD ACROSS THE REMAINDER OF THE AREA LATE
TONIGHT...PERSISTING INTO EARLY THURSDAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  59  72  56 /  50  55  61  49
MERIDIAN      70  58  69  56 /  55  69  69  60
VICKSBURG     69  59  74  57 /  46  48  52  35
HATTIESBURG   69  60  74  59 /  87  63  70  59
NATCHEZ       68  58  73  58 /  86  46  47  33
GREENVILLE    71  56  71  56 /  21  29  54  38
GREENWOOD     71  56  72  56 /  23  33  59  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC
Hazardous weather outlook, Apr 13, 5:08 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CDT WED APR 13 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
508 AM CDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

DL

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 13, 5:38 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT WED APR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      1 NNW FLOWOOD           32.33N 90.11W
04/11/2016                   RANKIN             MS   NEWSPAPER

            WATER CAUSED A PARTIAL ROOF COLLAPSE AT A BUILDING ON THE
            JACKSON PREP CAMPUS

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:23 PM CDTAreal Flood WarningJANSmith12 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.